MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 POWERLOC; PORT ACCESS NEEDLE
Catalog Number 0141910
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, paravascular leakage occurs even when correctly positioned, both inside and outside the patient; the needle is extremely difficult to remove.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Additional information received 12/29/2025: no patient harm occurred.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of leaking infusion sets was unconfirmed as the problem could not be reproduced.Two 19 ga x 1.0 in powerloc max infusion sets were returned for evaluation.An initial visual observation of the returned samples revealed that the samples did not have the safety mechanisms engaged.Clinical use residue was noted on both samples.A microscopic observation revealed the tips of the needles were severely barbed and curled inward.A functional test of flushing and pressurizing the sample was performed.No leaks were observed.Because the alleged leak could not be reproduced during sample evaluation, it is unclear whether the issue originated from unknown clinical conditions or the implicated sample with the issue was not returned.Due to the lack of definitive evidence, this complaint was unconfirmed at this time.No potential damage related to the manufacturing process was noted on the complaint samples.The ifu instructs, "verify that the needle length is correct based on port reservoir depth, tissue thickness and the thickness of any dressing beneath the bend of the needle; if too long, the needle and/or port may be damaged at insertion; if too short, the needle may not completely pierce the port septum, and medication may be delivered into surrounding tissue and/or the needle may be blocked." it is unknown if needle selection or needle positioning were contributing factors to the reported issue.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERLOC
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23958422
Report Number3006260740-2025-10194
Device Sequence Number5610354
Product Code FPA
UDI-Device Identifier00801741047411
UDI-Public(01)00801741047411(11)250321(17)271205(10)ASJZFC014
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K073050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0141910
Device Lot NumberASJZFC014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer12/29/2025
03/04/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/14/2026
03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown